What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 24, 3:23 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 24, 3:23 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
423 AM CDT Sun Sep 24 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Sunday through Monday)
Issued at 331 AM CDT Sun Sep 24 2023
Ongoing convection along and north of the I-30 corridor early this
morning will continue to make steady SE progress over the next few
hours, nearing I-20 by daybreak as the lead shortwave shifts south.
Although a few severe thunderstorm warnings were issued earlier as
these storms entered McCurtain County in SE Oklahoma, more recent
trends have exhibited some slight weakening with gusty winds near
30-35 mph and small hail still possible as a modestly unstable air
mass remains in place. Dew points range from the upper 60s to mid
70s as southerly winds continue feed Gulf moisture northward from
the coast. As a result, PWATs are in the 1.5-2" range and highest
where convection is currently ongoing.
The difficulty with today's forecast is trying to determine how
long and how far south current convection will manage to survive
before gradually dissipating as it encounters a less favorable
environment farther south. Of course, this will also largely play
into the temperature forecast with decent recovery expected this
afternoon as highs should range from the mid and upper 80s north
to the lower and mid 90s south. This expected recovery should be
sufficient for rapid destabilization once again by late afternoon
into this evening as the main shortwave pivots south across the
Middle Red River Valley with another round of widespread showers
and thunderstorms, some possibly severe mainly across the NW half
of the region with large hail and damaging winds possible.
In addition to the renewed severe threat later today and tonight,
heavy rainfall and localized flooding also remain a concern for
mainly our extreme NW zones where a Flood Watch remains in effect
through this evening. An additional 2-3 inches of rainfall cannot
be ruled out across the areas while lesser amounts closer to an
inch are expected farther south with some isolated higher totals,
owing to the slow-moving frontal boundary which will help maintain
rain chances through Monday. Temperatures should be notably cooler
on Monday as highs will generally range through the 80s as clouds
and rain will remain plentiful.
/19/
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 331 AM CDT Sun Sep 24 2023
Monday evening will see weak surface high pressure edging into NW AR
at 1017mb. The parent upper low will be moving into the Great Lakes
region of the country keeping the troughing down the MS River
valley. Morning lows will see a hearty range of 60s across the
region. Highs on Tuesday will be in the low to mid 80s north and
upper 80s along and south of I-20. Meanwhile, the upper ridge over
Mexico is poised to lift back into Texas, but we will still have
some ongoing showers and thunderstorms during Tuesday, that will be
winding down quickly overnight. The parent upper low will migrate
over IL/IN into midweek with the tail end of convergence clearing
our southern tier of parishes by Wednesday daybreak. Winds will be
light NE over the freshly wet soil and clearing skies, giving rise
(literally) to some daybreak fog in our river valley cool spots.
Morning lows for mid to late week will keep that large range of
lower 60s north to mid and upper 60s south. All average fair climate-
wise during late September. Our winds will start to veer from NE to
E/SE as the week ends, narrowing the range of slightly warming
morning lows by Friday. Afternoon maximum temps will keep in check,
but warm back to just above average with a few more lower 90s
generally south of I-20. Average pressure awaits with our upper
level pattern weak between two deepening lows over the country.
These two systems will be slow to go with the large upper core over
the Atlantic seaboard retrograding back inland, keeping us locked in
a col aloft with weak surface high pressure building back down the
MS River valley for early week after next, this will be keeping our
pattern dry for the most part to end the month and get into October
on the dry side once again.
/24/
&&
.AVIATION...
(06Z TAFS)
Issued at 1256 AM CDT Sun Sep 24 2023
For the 24/06Z TAF period, expect an increasingly active terminal
forecast as convection begins to impact much of our airspace later
this morning and into much of the day on Sunday. This will likely
occur in two separate rounds, with the first arriving this morning
as a complex of showers and thunderstorms shift south from eastern
Oklahoma and the Ozarks. A second round should begin to organize
by late this afternoon into this evening with severe thunderstorms
possible during both rounds. For now, have generally shown a trend
of VCTS becoming TSRA at most sites through this morning followed
by VCTS once again this afternoon and evening to account for the
second round. Cigs/vsbys will generally remain VFR outside of any
convection, but some lower stratus is possible later this morning
with VFR cigs as a frontal boundary remains stalled invof of I-20.
Winds will maintain a S/SE component for much of the period except
during convective periods when winds will vary with higher gusts.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 72 85 70 / 70 90 80 40
MLU 89 71 84 68 / 50 70 80 40
DEQ 85 67 85 62 / 80 80 50 10
TXK 87 69 82 65 / 80 90 70 20
ELD 84 68 81 64 / 80 80 80 30
TYR 95 72 85 69 / 60 90 70 20
GGG 93 70 84 68 / 70 90 80 30
LFK 96 70 88 69 / 50 70 80 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ050-051-059.
LA...None.
OK...Flood Watch through this evening for OKZ077.
TX...None.
&&
SHORT TERM...19
LONG TERM....24
AVIATION...19
Hazardous weather outlook, Sep 23, 10:35 PM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1135 PM CDT Sat Sep 23 2023
ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-250445-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
1135 PM CDT Sat Sep 23 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms is expected to dive southward
into the area overnight, arriving around the I-20 corridor near
daybreak. Can't rule out some gusty winds and brief heavy rain with
these storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ARZ050-051-059-OKZ077-250445-
Sevier-Howard-Little River-McCurtain-
1135 PM CDT Sat Sep 23 2023
...SEVERE THUNDERSTORM WATCH 694 IN EFFECT UNTIL 6 AM CDT SUNDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY
EVENING...
This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms are expected to move into the
area overnight. Some of these thunderstorms may be severe with large
hail and damaging winds possible, especially after midnight into
very early Sunday morning. In addition, heavy rainfall will also be
possible with some of these stronger thunderstorms and could pose a
localized flooding threat in these same areas of extreme northeast
Texas, southeast Oklahoma, and parts of southwest Arkansas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ARZ060-061-070-071-TXZ096-097-250445-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
1135 PM CDT Sat Sep 23 2023
...SEVERE THUNDERSTORM WATCH 694 IN EFFECT UNTIL 6 AM CDT SUNDAY...
This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.
.DAY ONE...Tonight.
A cluster of showers and thunderstorms are expected to move into the
area overnight. Some of these thunderstorms may be severe with large
hail and damaging winds possible, especially after midnight into
very early Sunday morning. In addition, heavy rainfall will also be
possible with some of these stronger thunderstorms and could pose a
localized flooding threat in these same areas of extreme northeast
Texas, southeast Oklahoma, and parts of southwest Arkansas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms will continue through the remainder of
this weekend and into early next week, especially by late Sunday
through Monday as a cold front advances into the area. Some of this
rainfall may be heavy at times, especially across the Middle Red
River Valley of Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas in addition to the threat of severe thunderstorms with large
hail and damaging winds possible. This threat should decrease
farther to the south and east with a slightly less favorable
environment for severe thunderstorms across Deep East Texas and much
of Northern Louisiana. Slightly cooler and drier conditions are
expected to return by the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
20
In the hours before
Special weather statement, Sep 24, 2:49 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
349 AM CDT Sun Sep 24 2023
OKZ077-240915-
McCurtain OK-
349 AM CDT Sun Sep 24 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCCURTAIN COUNTY
THROUGH 415 AM CDT...
At 348 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cloudy, or 22 miles southeast of Clayton, moving
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wright City, Valliant, Millerton, Rufe, Glover, Slim, Pickens,
Ringold, and Mount Herman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3422 9464 3393 9512 3394 9516 3423 9515
3424 9515 3425 9505 3444 9504
TIME...MOT...LOC 0848Z 316DEG 38KT 3431 9514
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Sep 24, 2:58 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
358 AM CDT Sun Sep 24 2023
ARZ050-059-OKZ077-TXZ097-240930-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
358 AM CDT Sun Sep 24 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE
COUNTIES THROUGH 430 AM CDT...
At 358 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Broken Bow, or 16 miles west of Horatio, moving
southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Horatio, Foreman, Idabel, Broken Bow, Winthrop, Arkinda, Haworth,
Bokhoma, Eagletown, Almont, Moon, Cerrogordo, Beaverdams, Goodlake,
Harris, Goodwater, Shinewell, Tom, America, and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3385 9417 3353 9466 3365 9475 3370 9475
3372 9476 3373 9475 3373 9478 3374 9479
3374 9481 3377 9482 3376 9483 3389 9493
3411 9461
TIME...MOT...LOC 0858Z 319DEG 29KT 3393 9464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Sep 24, 3:14 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
414 AM CDT Sun Sep 24 2023
OKZ077-TXZ096-240945-
McCurtain OK-Red River TX-
414 AM CDT Sun Sep 24 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCCURTAIN AND NORTH
CENTRAL RED RIVER COUNTIES THROUGH 445 AM CDT...
At 414 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Broken Bow, or 31 miles east of Hugo, moving southeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin, Farmers
Hill, Negley, Redland, Silver City, Holly Creek, Glover, Slim,
Albion, Oak Hill, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3397 9448 3368 9507 3402 9516 3410 9516
3411 9515 3424 9494
TIME...MOT...LOC 0914Z 326DEG 39KT 3408 9497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Sep 24, 3:30 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
430 AM CDT Sun Sep 24 2023
ARZ050-059-OKZ077-TXZ097-241000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
430 AM CDT Sun Sep 24 2023
...STRONG THUNDERSTORMS WILL IMPACT LITTLE RIVER...SOUTHWESTERN
SEVIER...SOUTHEASTERN MCCURTAIN AND CENTRAL BOWIE COUNTIES THROUGH
500 AM CDT...
At 430 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winthrop to near Foreman to near De Kalb.
Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ashdown, New Boston, Foreman, Hooks, De Kalb, Wilton, Winthrop, Ben
Lomond, Arkinda, Richmond, Leary, Almont, Spring Hill, Beaverdams,
Wallace, Arden, Red Bank, and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3380 9404 3346 9420 3329 9453 3360 9472
3374 9452 3394 9445
TIME...MOT...LOC 0930Z 323DEG 22KT 3387 9435 3365 9441 3356 9464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Sep 24, 3:45 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 AM CDT Sun Sep 24 2023
ARZ059-OKZ077-TXZ096-097-241015-
Little River AR-McCurtain OK-Bowie TX-Red River TX-
445 AM CDT Sun Sep 24 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND NORTHEASTERN RED
RIVER COUNTIES THROUGH 515 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 21 miles northeast of Clarksville, moving southeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Arkinda, Avery, Haworth, Bokhoma, Moon, Beaverdams, Goodlake,
Harris, English, Tom, America, and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3385 9501 3400 9470 3376 9440 3352 9481
TIME...MOT...LOC 0945Z 319DEG 32KT 3384 9479
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
53Special weather statement, Sep 24, 4:26 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
526 AM CDT Sun Sep 24 2023
ARZ059-060-070-TXZ097-112-241100-
Hempstead AR-Little River AR-Miller AR-Cass TX-Bowie TX-
526 AM CDT Sun Sep 24 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LITTLE RIVER...SOUTH
CENTRAL HEMPSTEAD...MILLER...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE
COUNTIES THROUGH 600 AM CDT...
At 525 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ogden to near Wake Village to 8 miles south of
Maud. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Atlanta, Wake Village, Nash, Queen City, Redwater, Red
Lick, Fouke, Ogden, Bivins, Mandeville, Ravanna, Genoa, Brightstar,
Mount Pleasant, Bloomburg, Douglassville, Domino, Pleasant Hill, and
Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Arkansas...and northeastern Texas.
&&
LAT...LON 3359 9369 3324 9381 3296 9413 3320 9439
3339 9421 3363 9407
TIME...MOT...LOC 1025Z 291DEG 27KT 3359 9404 3337 9415 3321 9433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53